Here is My Question:
If I stopped taking Tecfidera abruptly what would happen?
Abruptly discontinuing Tecfidera is not an issue for concerns around rebound disease activity (which is a problem with Tysabri and Gilenya, for example). Although you eliminate Tecfidera rapidly by exhaling, there can be more lasting effects of the medication on white blood cell counts. Very low lymphocyte counts can occur on Tecfidera which can take an extended period of time to recover after stopping the medication. This should be monitored if an issue (particularly if transitioning to another therapy).
A. Scott Nielsen MD MMSc
Neurologist and MS Specialist Kaiser Permanente
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.